Discussions By Condition: I cannot get a diagnosis.

Numb, tingling, aching left arm and leg

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: bryan11
  • July 13, 2010
  • 10:40 PM

My wife, 40, was diagnosed with POTS 1 1/2 years ago and takes 20mg of propranolol (beta blocker) daily for it. Otherwise, she's very healthy.

Starting a few years ago, she would notice every few weeks her left arm felt like her circulation was being cut off. It felt numb, tingling, and ached, but not enough to affect normal function. A year ago, the same thing started in the back of her left leg at the same time. She noticed that when this is happening, her left toes are cold but her right toes are not.

In the past few months, the frequency has increased a bit, and in the past few weeks it's increases so it happens approximately every other day.

What could be causing this? What kind of tests and types of doctors might help with this?


Reply Flag this Discussion

2 Replies:

  • The symptoms may being being caused by the POTS. POTS can give many different symptoms. Circulation issues, numbness and tingling may all be part of POTS. One can have some nervous dysfunction symptoms with POTS, i myself have POTS and used to find one foo hot while the other felt cold. http://www.dinet.org/symptoms.htm has a good list of POTS symptomshttp://www.dinet.org/what_causes_pots.htm causes of POTS. As to what kinds of doctors help with this.. i myself havent as yet found that out. (It's not cardiologists.. many make that mistake). If you find out what kind of doctors deal best with POTS please let me know. (I did come across an endocrinologist who knew about POTS one time, but i dont know if that was cause he specialised in another condition which commonly has POTS as a symptom and he was doing a study on sympathetic nervous system (SNS) issues). Not much at all seems to be known about POTS and most doctors have never even heart of it.
    taniaaust1 2,267 Replies Flag this Response
  • I have been taking the same beta blocker for a couple years now for migraine prevention. I feel the tingling. Please research further. The doctors cannot tell me anything about this.
    Anonymous 42,789 Replies
    • August 25, 2010
    • 02:20 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?